Tags

, , , , , , ,

My meds were changed recently and the follow-up with the psych is tomorrow. I still haven’t made a gynecologist appointment yet to investigate the hormonal component of my depressive cycles, but I’m planning to do it Monday. Just like I have for the last few weeks.

So far, the tweaked meds seem to have helped – or at least, they didn’t hurt. Causality is hard to prove in these cases. Taking sertraline (Zoloft) gave me a bit of nausea at first, but that wore off by the second week. My moods improved to a level above the usual but below hypomania and stayed remarkably steady. I discontinued the sertraline at the start of my cycle to check whether I can manage OK with only taking it half the month instead of all the time. As soon as I stopped it, my mood started to dip a little, but is still in the A-OK zone, so… Fingers crossed.

No wine for me. *sigh*

I tried the lorazepam under controlled conditions to see how I’d react. Mostly it just made me really mellow, which was rather pleasant given that it’s the total opposite of my usual tightly-wound self. But I’ve been paranoid about taking it because I’m not sure when I should. I have no idea where the line is between normal stress levels and anxiety that merits an occasional anxiolytic.

Given the sudden transition from three meds to five, even if two are PRN, I’m not rolling the dice with alcohol. I knew what to expect previously, but now I don’t, and every single one of these drugs warns against combining with alcohol. I’m not sure how I’ll gracefully manage that in social drinking situations, which had come to be the only time I was drinking anyway. Most of my colleagues know me as one of the people at the bar well into the night, and now? I don’t want to miss out on the social opportunity, but neither do I want to face temptation or teasing. I guess I’ll figure that out when I get to it.

It seems like a never-ending quest to get the mix of meds just right to keep things stable. But I’ve been doing pretty well lately in the face of all these changes and adjustments to both my life and the meds. Here’s hoping this momentary respite lasts a bit longer than the last one.

Advertisements